She has lots of body aches and says her joints have become very painful. She is leaving her job and trying to find one that is less strenuous. Why is she having body aches, and what can she do about it?
I have been taking methotrexate for over one year now. I was diagnosed with RA in July 2011 and commenced on the drug. I also had a steroid injection (intramuscular)which alleviated stiffness and pain I had been experiencing in some joints.A second im injection of steroids was given 3 months later to allow methotrexate to be fully into my system. Since then I have suffered many side effects including severe jont pain (intermittent), cranial sensationand difficulty waking some mornings, feeling almost if I was comingroundafter anaesthetic. I have had a miserable year and almost at the point of giving up my career when two things happened:
On holiday abroad in July thisyear I had to temporarily stop methotrexate as I came into contact with chickepox. I was prescribed antiviral medication by a doctor. Within 24 hours all pain had diminished and did not return for the duraton of my holiday despite the need to walk up and down hundreds of steps each day (Greek islands!). On my return home my rheumatologist advised I recommence Methotrexate and the pain returned along with all theother side effects. I have struggled since with pain increasing and extreme fatigue. One week ago i returned to my rheumatologist who agreed I should stop the medication and start on a different drug. I have delayed taking the new medication as I found that again the pain has completely gone with 12 hours. I will see my rheumatologist again this week and have decided to come off medication for a period of three months to see if the pain returns. I feel that methotrexate has caused pain rather than treat the problem.I am now wondering if I have been incorrectly diagnosed! I am 55 years old and have been in menopause since January 2011 just months before diagnosis. i am wondering if there is a connection as my initial symptoms were no where nearly as bad as what I have experienced since starting methotrexate.
- Methotrexate Information for Consumers
- Methotrexate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My friend has a very painful bone disease and numerous lumbar problems creating serious debilitating
Posted 23 Nov 2009 • 1 answer
Posted 1 Jun 2010 • 1 answer
I will be taking my first dose of Methotrexate tonight. My childhood friend takes it and told me to?
Posted 24 Feb 2012 • 1 answer
Posted 17 Apr 2013 • 1 answer
Your friend was diagnosed with rheumatoid arthritis seven years ago she just recently started taking
Posted 31 Jul 2013 • 2 answers